MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229707
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that , during the thyroidectomy procedure with monitoring of the recurrent laryngeal n., during the intubation and placement of the monitoring tube, there are technical failures in the verification of the electrodes, where one of the vowels is not recognized, the tube is re-arranged, possible failures in the surgical field are reviewed, such as electrical interference and it continues to show failures at the time of checking the electrodes without obtaining a positive response.The tube is removed and a new electromyography tube is placed with a reference.Different and different batch to solve the problem presented.The event was resolved by replacing it with another homologous device and being able to proceed with the scheduled procedure.The trivantage endotracheal tube showed the failures when checking the electrodes just at the time of intubation of the patient before starting the procedure and it shows that there is no contact between one of the electrodes with the vocal cord, for which all pertinent measures are taken to correct the failure but no positive response is obtained to the event that occurred, for which the device is removed and replaced by another.The event resulted in surgical delay of 15 minutes.There was no patient injury.
 
Additional Manufacturer Narrative
H3: analysis of the device found visually, the pouch was open from 3 of 4 sides of the pouch when returned.There was no damage noted in the construction of the device.There were no traces of contamination, scratches, or bubbles.The silver pads and traces were clean and free of any damages.The continuity check was performed and electrically, the resistance from end to end shall be less than 200 ohms, and the actual measurements were red (37.5 ohms), red with white stripe (43.8 ohms), blue (31.9 ohms), and blue with white stripe (38.2 ohms), all within specification.Functionally, the device was connected to the nim system (while tube was submerged in a saline solution) for electrode check and functional test.The electrode check as well as functional test passed as soon as connected to the nim system.There was no noise or intermittent behavior recorded.The electrode check and functional test were repeated after the tube manipulation (tube was manipulated by being pulled out of a saline solution, reshaped, and placed back in a saline solution), no change in result (same as previous testing).For further analysis, a syringe was used to inject 15cc of air into the cuff, and cuff inflated/deflated with no issues.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was no out of specification condition that was related to the complaint.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting guidance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22477768
Report Number1045254-2025-01724
Device Sequence Number20818936
Product Code ETN
UDI-Device Identifier00643169782594
UDI-Public(01)00643169782594(17)270201(10)0225929260
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Recall
Type of Report Initial
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229707
Device Catalogue Number8229707
Device Lot Number0225929260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0696-2024
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale